MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-4009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 02-012-45-4030 - lgc tibial fit tray cem sz 4f / 3t - 2847821 02-012-45-4030 - lgc tibial fit tray cem sz 4f / 3t - 3692222 200-02-35 - three peg patella 35 mm - 3596969 200-02-35 - three peg patella 35 mm - 3739349 unknown which implant is right or left.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified that the discoloration on the underside of the femoral component appears consistent with exposure to bone cement.The absence of bone cement adhesion was noted on the underside of the femoral component.Properly functioning implants depend on their appropriate fixation to the bone; fixation is usually achieved by cementing the implant onto the bone.Although implants are firmly fixed at the initial knee replacement surgery, they may become loose over time.Friction caused by the joint surfaces rubbing against each other wears away the surfaces of the implant, creating tiny particles that accumulate around the joint.In a process called aseptic (non-infected) loosening, the bond of the implant to the bone is also digested (a condition called osteolysis), which can weaken or even fracture the bone.When the prosthesis becomes loose, the patient may experience pain, change in alignment, or instability.The tibial insert appears to show signs of both delamination and pitting/third body wear on the articular surfaces.Delaminating wear may be associated with sliding or translational movement between the tibial and femoral components and high contact stresses.Third body wear occurs when particles such as cement or bone become trapped between the femoral component and tibial insert, resulting in pitting and grooves in the polyethylene tibial insert.However, this cannot be confirmed as provided image does not provide a clear visual of the articulating surface due to the lighting/glare.The subsurface cracking and full-thickness fracture of the posterior edges of the insert may indicate that the knee was undergoing a significant amount of flexion resulting in localized high in-vivo pressure on the posterior edge.Uneven pressure distribution from instability and malalignment can result in increased wear of the polyethylene component.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from femoral loosening, prosthesis wear, and osteolysis.The aseptic (non-infected) femoral loosening and osteolysis was likely the result of an insufficient bond between the femoral component and the bone.The tibial insert wear may have been due to malalignment between the implants, mechanical overload during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, this cannot be confirmed as the devices were not available for evaluation and pre-revision radiographs were unable to be obtained.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported, the patient received a bilateral total knee arthroplasty.Approximately 8 years after the index surgery, the patient¿s right knee was revised due to reported pain, femoral loosening, and polyethylene wear.Per the operative notes, the patient has increasing pain and recurrent effusions with x-ray evidence of osteolysis behind the femoral component.The surgeon elected to revise the patient with a cc femoral component, a femoral cone, one posterior augment block, two distal femoral augment blocks, a stem extension, and a ps tibial insert.The patient was last known to be in stable condition following the revision surgery.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key25153018
Report Number1038671-2026-00583
Device Sequence Number10733619
Product Code JWH
UDI-Device Identifier10885862001887
UDI-Public10885862001887
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-012-35-4009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date05/12/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale